Skip to Content

Is it okay to cut Maxifed DM pills in half and take only 1/2 dose?

Question is Closed
Report Favorite

Answers (2)

27 Jan 2011

If they are the sustained release tablets then you shouldn't cut them in half. That would ruin the release mechanism of the tablet.

Votes: +1
mimi6906 28 Jan 2011

Thank you.

27 Jan 2011

I think the rule of thumb is if you use a long acting medication (sustained release) it cannot be cut it half or chewed, otherwise if it's short acting then usually it can be halfed, if you aren't sure check with or check with your pharmacist just be safe, best wishes,

Votes: +0
mimi6906 28 Jan 2011

Thank you.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Some meds lose potency when cut in half.If 20mg Cialis is cut in half is pill destoyed or10mg each?

Many meds lose their potency when cut in half and become worthless. Is that true of Cialis or can a 20mg pill be cut in half leaving 2 10mg pills.

3 answers 1 Oct 2009

Am I able to cut my op 15 in half to swallow 7.5 at a dose 15 is too high for me I ussaly got 5s?

They upped my dose from 5 to 15 but before I would cut them in half but now I got op 15 can I still break it or will that make me sick

2 answers 10 May 2011

Can colestipol tablets be cut in half for easier swallowing without losing strength?

These pills are large and hard to swallow. It would be easier to cut them in half and take half at a time however have been told some cannot be cut ...

2 answers 2 Oct 2013

Losartan - Can I cut the pill in half?

The Dr. has prescribed 50 mg of Losartan but I am one of those who do not like taking drugs of any kind. I told him I was willing to try at the ...

1 answer 5 Jun 2015

Why does it say "Do not crush or chew" on the Rapamune bottle. Our doctor said to get a .5 mg dose,?

... cut a 1 mg rapamune in half. But it is like hard candy, very difficult to cut without it breaking into pieces and nearly impossible to get an ...

0 answers 20 Oct 2015